Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 69, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 24, 2025, 12:45 PM EDT for Ontario County, Wayne County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2025, 12:45 PM EDT (16:45 UTC)
- Expired
- Aug 24, 2025, 1:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ontario County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 133 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
142
WUUS51 KBUF 241645
SVRBUF
NYC069-117-241730-
/O.NEW.KBUF.SV.W.0069.250824T1645Z-250824T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
1245 PM EDT Sun Aug 24 2025
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Wayne County in western New York...
Northeastern Ontario County in western New York...
* Until 130 PM EDT.
* At 1245 PM EDT, a severe thunderstorm was located over Palmyra, or
9 miles east of Fairport, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newark, Williamson, Marion, Lyons, Palmyra, Clyde, Sodus, Chimney
Bluffs State Park, Walworth, and Rose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4302 7733 4314 7737 4332 7700 4331 7697
4333 7692 4309 7675 4297 7713
TIME...MOT...LOC 1645Z 241DEG 23KT 4308 7726
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brothers1 follow-up statement
195
WWUS51 KBUF 241705
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
105 PM EDT Sun Aug 24 2025
NYC069-241714-
/O.CAN.KBUF.SV.W.0069.000000T0000Z-250824T1730Z/
Ontario NY-
105 PM EDT Sun Aug 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONTARIO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area in Ontario County. Therefore, the warning has been
cancelled.
&&
LAT...LON 4304 7714 4304 7723 4306 7726 4320 7724
4332 7700 4331 7697 4333 7692 4309 7675
4301 7700 4301 7713
TIME...MOT...LOC 1704Z 248DEG 16KT 4316 7711
$$
NYC117-241730-
/O.CON.KBUF.SV.W.0069.000000T0000Z-250824T1730Z/
Wayne NY-
105 PM EDT Sun Aug 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRAL WAYNE COUNTY...
At 104 PM EDT, a severe thunderstorm was located near Marion, or 16
miles east of Webster, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Newark, Williamson, Marion, Lyons, Palmyra, Clyde, Sodus, Chimney
Bluffs State Park, Rose, and Huron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4304 7714 4304 7723 4306 7726 4320 7724
4332 7700 4331 7697 4333 7692 4309 7675
4301 7700 4301 7713
TIME...MOT...LOC 1704Z 248DEG 16KT 4316 7711
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BrothersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:08 AM EDT, 6 hours 37 minutes earlier.
Area forecast discussion, Aug 24, 6:08 AM EDT, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 608 AM EDT Sun Aug 24 2025 .SYNOPSIS... A cold front will slowly cross the Lower Lakes with showers and a few thunderstorms today. A much cooler airmass filtering into the Lower Lakes tonight will bring below normal temperatures and unsettled weather through midweek. && .NEAR TERM /THROUGH TONIGHT/... A vertically-stacked low gyrating over James Bay will push a cold front east through the region today. The initial round of showers will work east across the region this morning, and then be followed by another potential round by this afternoon. This latter round would mainly be for areas east of the Genesee Valley, especially from the Finger Lakes region into the interior of the North Country this afternoon. That being said...this will 'highly' be dependent on the speed of the cold front, and also the amount of instability being able to re-build again this afternoon. Tonight...the departure of the cold front and the dry slot moving into the Lower Lakes should all but bring an end to the bulk of the shower activity and any thunderstorms. After that...a much cooler airmass will already be pouring into the region (850 mb temps falling to +7C to +9C) which may spawn a few lake induced showers by Monday morning. Now for the best part...the cooler conditions should make for a nice night to open up the windows. Hence no need for the air conditioners. Lows will be found primarily in the 50s overnight. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... Monday through Tuesday night will feature surface temperatures 7 to 15 degrees below normal as a cold upper level trough passes through the region. Temperatures at 850 hPa will lower to 4 - 6C which will fall within the lower 10 percent per Buffalo sounding climatology. This cold airmass will yield showers and thunderstorms, especially during the afternoon hours. Steep lapse rates may even bring some small hail, while lake effect rain will become embedded downwind of the Lakes. Lake effect rain will likely be organized the greatest through the overnight hours, retracting back to the shoreline within a light overnight wind flow...and then become cellular through the morning hours with the increasing mixing heights. Deeper moisture and convergence ahead of a shortwave trough Monday night may allow for moderate lake effect rain southeast of Lake Erie, and later in the night east of Lake Ontario in the vicinity of northern Oswego County. Lake effect rain will likely taper off Wednesday with the loss of deeper moisture and the entrance of a shortwave ridge aloft. There is model discrepancies as to how fast this moisture depletes...with a low chance that a few sprinkles/light rain continues east of Lake Ontario Wednesday afternoon. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Fair weather will predominate much of this period, interrupted by a frontal boundary sagging southward from Canada that may bring a few rain showers Thursday afternoon through Friday. With a longwave trough overhead, this period will continue to remain cool with temperatures 5 to 10 degrees below normal. && .AVIATION /10Z SUNDAY THROUGH THURSDAY/... A cold front will bring scattered showers and a few rumbles of thunder today. While flight conditions will generally be VFR...brief/localized restrictions will be possible within any stronger convection this afternoon. Greatest chance to see any restriction will be from KROC east to KART. Tonight...shower and storms will wrap up as the cold front exits off to our east. Cold air filtering in behind the front will begin to induce a few lake effect rain showers ENE of the lakes late. Otherwise...most area terminals will see VFR. Outlook... Monday through Tuesday night...VFR/MVFR. Lake effect rain showers each night/morning downwind of the lakes...then a more general chance of showers and embedded thunder each afternoon/early evening. Wednesday...Mainly VFR with diminishing lake effect rain showers downwind of the lakes. Wednesday night/Thursday...Mainly VFR. && .MARINE... A pre-frontal trough and cold front working through the Lower Great Lakes today will maintain chances for showers and thunderstorms. A modest southwesterly flow will continue to produce choppy conditions on area lakes but below SCA levels. With the departure of the cold front by this evening, a much cooler airmass will then begin to filter in across the Lower Great Lakes. Given the cooler airmass aloft and warmer lake temps, we should see decent over waters mixing beginning to take place of the stronger winds aloft overnight. This will more than 'likely' lead to SCA conditions Monday on area lakes which may last through Tuesday night. Additionally...we will have the potential for lake effect rain showers off both lakes...as well as waterspouts beginning late tonight. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...Thomas LONG TERM...Thomas AVIATION...AR MARINE...AR
Hazardous weather outlook, Aug 24, 2:24 AM EDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 224 AM EDT Sun Aug 24 2025 NYZ001>004-010>014-019>021-085-250630- Niagara-Orleans-Monroe-Wayne-Northern Erie-Genesee-Wyoming- Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 224 AM EDT Sun Aug 24 2025 This Hazardous Weather Outlook is for western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005>008-250630- Northern Cayuga-Oswego-Jefferson-Lewis- 224 AM EDT Sun Aug 24 2025 This Hazardous Weather Outlook is for north central New York. .DAY ONE...Today and tonight. A slow moving cold front will cross central New York today and will generate showers and thunderstorms. A few of these storms may become strong to severe with isolate damaging winds and large hail the main threats. Additionally, localized heavy rainfall could lead to ponding of water in poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-250630- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 224 AM EDT Sun Aug 24 2025 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. As cold air pours over the eastern Great Lakes there will be a chance of waterspouts on the Lakes, from early Monday morning through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-250630- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 224 AM EDT Sun Aug 24 2025 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Aug 24, 10:51 AM EDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1051 AM EDT Sun Aug 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM Waterspout 6 WNW Dunkirk 42.51N 79.45W
08/24/2025 LEZ040 NY Public
Received report of 2 waterspouts looking
north and northeast from Barcelona Harbor.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 10:47 AM EDT | Special Marine Warning | BUF | 88 min | |
| Aug 24, 12:29 PM EDT | Small Craft Advisory | BUF | 62 hr | |
| Aug 24, 1:20 PM EDT | Tornado Warning | BUF | Wayne | 40 min |
| Aug 24, 1:49 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 56 min |
| Aug 24, 1:55 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 50 min |
| Aug 24, 1:59 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 61 min |
| Aug 24, 2:08 PM EDT | Tornado Warning | BUF | Cayuga | 17 min |
| Aug 24, 2:45 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 32 min |
| Aug 24, 2:56 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 64 min |
| Aug 24, 4:12 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 33 min |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.